# SDR EIAA2011236

- Difficulty date: October 7, 2011
- Submitted: October 10, 2011
- Operation: Air carrier
- Aircraft: N490EV
- Make and model: Boeing 747230F
- Aircraft serial: 24138
- Aircraft time: 92,034 hours
- System (JASC): 2432 · Battery/Charger System
- Part: Charger
- Part number: 279202
- Part serial: 975
- Condition: Failed
- Location: Main Battery
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ENROUTE AT FL 380, FO SMELLED SOME SMOKE. CREW DONNED O2 MASKS AS A PRECAUTION AND FE RAN CHECKLIST. CREW LOCATED SMELL COMING FROM MAIN BATTERY AREA AND WHAT APPEARED TO BE SMOKE COMING OUT OF LOUVER VENTS. REPORTED A GOOD AMOUNT OF SMOKE COMING FROM LOUVER VENTS. THE VOLTAGE ON THE BATTERY SHOWED 23 TO 24 VOLTS WITH NO AMPERAGE. THE BEST OPTION WAS TO DIVERT. CHECKED FOR SMOKE AGAIN AND APPEARED TO HAVE STOPPED WITH JUST A OCCASIONAL WHIFF ON THE SMELL. DETERMINED THERE WAS NO IMMEDIATE DANGER OR FAILURE EXCEPT THE BATTERY VOLTAGE, DID NOT TO DECLARE AN EMERGENCY. THE REST OF THE FLIGHT WAS NORMAL.  A/C MAIN AND APU BATTERIES INTERCHANGED, MAIN AND APU BATTERY CHARGERS INTERCHANGED IAW MM 24-31-01 & 02 MM 24-31-06 & 07.  A/C MM 05-51-50 COMPLIED W OPS  APU INOP IAW MEL 49-1 RFF ALSO LP 411048.  APU BATTERY CHARGER DEFERRED FOR BATT CHARGER REPLACEMENT IAW MEL 24-24 REPAIR INT "C"   R&R APU BATTERY CHARGER IAW MM 24-31-07 PG 401 - THIS CLRD DMI 861 PLACARD REMOVED.
